MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10244-1020P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced a hernia recurrence approximately 18 months after recurrent ventral hernia repair with ovitex.Upon re-operation it was noted that the device appeared to have torn away from the suture fixation on the perimeter of the device.
 
Additional Manufacturer Narrative
Without direct assessment of the surgical site, it is not possible to determine whether the suture tore through the patient's tissue or the ovitex device.Further, it was reported that the patient returned to physical activity before the physician recommended date which may have also caused or contributed to this hernia recurrence.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
MDR Report Key16731090
Report Number3010513348-2023-00002
Device Sequence Number6862582
Product Code FTM
UDI-Device Identifier09421904065031
UDI-Public09421904065031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2023
Report Date (Section F) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberF10244-1020P
Device Catalogue NumberF10244-1020P
Device Lot NumberERT-9L08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/17/2023
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer03/20/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Date Report Sent to FDA04/12/2023